Illinois, 2003

Flood in Illinois, November 24 to 30, 2003

November 24 to 30, 2003 · NWS PAH · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Nov 24, 2:49 AM CST, 6 hours 11 minutes earlier.

Area forecast discussion, Nov 24, 2:49 AM CST, 6 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
249 AM CST MON NOV 24 2003

.DISCUSSION...
LATEST RADAR TRENDS SHOWED BACK EDGE OF PRECIP OVER EXTREME EASTERN
MOST COUNTIES OF PAH FORECAST AREA.  07Z AND 08Z OBS SHOW A FEW
REPORTS OF FLURRIES OVER NORTHERN AND CENTRAL MISSOURI AND AT KBLV.
WILL CONTINUE THE EARLY MORNING CHANCE OF FLURRIES FOR NORTHERN
PORTIONS OF FA.  BACK EDGE OF STRATUS...CURRENTLY EXTENDING FROM
CENTRAL IOWA TO EASTERN ARKANSAS...SHOULD MAKE ITS WAY ACROSS THE FA
DURING THE MORNING HOURS GIVING US SUNNY SKIES.  WEST WINDS WILL
BACK OFF DURING THE AFTERNOON HOURS...AND CLEAR SKIES AND LIGHT/CALM
WINDS TONIGHT SHOULD GIVE US COLDEST TEMPS OF THE SEASON THUS FAR.
MAV/FWC HIGHS ARE PRETTY CLOSE...FWC LOWS RUNNING A CATEGORY LOWER
THAN MAV.  WOULD PROBABLY GO WITH FWC FOR TONIGHT EXCEPT FOR WINDS
BECOMING LIGHT SOUTHERLY LATE TONIGHT.  SO WILL JUST GO WITH A
COMPROMISE OF THE TWO THROUGH NEAR TERM.

NEXT CHANCE OF PRECIP WILL BE LATE WEDNESDAY INTO EARLY THURSDAY.
AVN AND ETA BOTH INDICATE PRECIP HOLDING OFF UNTIL 00Z
THURSDAY...AND WILL REMOVE POPS FOR WEDNESDAY AFTERNOON.  WILL
INCREASE POPS A LITTLE FOR MAINLY SOUTHERN PORTIONS OF AREA WED
NIGHT WHERE ETA INDICATES HIGH QPF.  PRECIP SHOULD MOVE OUT PRETTY
QUICKLY THURSDAY MORNING AND WILL KEEP THE CURRENT TREND IN THE
ZONES.

MEX TEMPS TRENDING COOLER FRIDAY AND SATURDAY.  WILL TWEAK BACK
GOING VALUES JUST A COUPLE OF DEGREES...BUT NOT AS COOL AS CURRENT
MEX GUIDANCE.  OTHERWISE...NO BIG CHANGES PLANNED IN THE EXTENDED.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.

&&

RST
Hazardous weather outlook, Nov 24, 4:09 AM CST, 4 hours 51 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-251100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
409 AM CST MON NOV 24 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Gallatin

When
November 24, 9:00 AM CST to November 30, 11:59 PM CST
Where
Gallatin forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
37.763, -88.230 (the zone’s center; the record gives no point)

Minor flooding of the Ohio River occurred along part of the Illinois shore. At Shawneetown, where flood stage is 33 feet, the river crested at 37.5 feet on the 28th. This resulted in minor flooding of low-lying fields.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2003Every state in 2003This day in weather historyWarnings in Illinois, November 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5336582.